What Customers are Asking

Answer Provided by:

General Practice Doctor
Experience : 12 Years
United States

Question:

I was diagnosed today with anemia. Chest tightness. Fast heart rate. Very tired all the time. Diarrhea. Vomit. He gave me iron pills to start. The fast heart rate is annoying. At night mostly. My question is how is my iron going g to get better if I don't have a appetite in 4 days?

Answer:

Ms. Timmons,

The clinicians job is to treat underlying problems, or things that may be the main cause of all of the secondary symptoms. Many of your symptoms sound anemia related. If red blood cell levels are low, your body may compensate by increasing heart rate which will increase delivery of oxygen to the tissues by the few red blood cells you do have. So it seems that by giving iron, your oxygen binding capacity will increase, which will decrease your heart rate, which will make you feel less tired. There is a chance that the vomiting/diarrhea may be related to the increased hormones that speed up the heart, so maybe the iron will fix all of those problems. Also, iron does have a side effect of constipation, so that may relieve the diarrhea as well.

Anemia can take time to correct, so be patient, but always ask your physician to explain what he or she is doing so that you will have a full understanding. You are paying for their knowledge, so make them give you what you pay for.

Thank you for your question. If you have any other questions, please feel free to ask. Dr. B